Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Nutrition
Jan 26, 2012

Hello, Dr. Nelson! I'm Adrian, 26 years old, diagnosed with HIV in November, last year. My cd4 count is 233 and viral load 3.500.000. I started taking (in December) Kaletra 200/50 mg - 2 tabletsXtwice/day + Combivir 150/300 mg - 1 tabletXtwice/day. I'm 58 kilos, height 1,75 metres. Blood work is fine. What concerns me is what supplements i should take, and what should I avoid. I read (not sure of the source) that some B vitamins aren't good for me. Definitely not allowed St. John's Wort tea. I've been taking Astragalus and Sea buckthorn oil, now i'm thinking of starting Omega 3 fish oil and lecithin (i'm taking exams and i need to study a lot). Please, doc, what is your advice (and I'm also asking in general, since I'm new to this)? Thanks for your support, A.

Response from Mr. Vergel

I would stop the Astragalus and Sea buckthorn tea since we have no information on their use and HIV.

I wrote an answer a while ago about some supplements that have some pilot data in HIV that you may want to read:

Most popular nutritional products in HIV

Nelson



Previous
Could exercising cause inflammation?
Next
Exercise and intentional weight-loss

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement